| Model Number |
03.010.103 |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
08/31/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
Device report from colombia reports an event as follows: it was reported that on
(b)(6) 2022, the drill bit in question broke while drilling into the bone.A fragment remained in the patient.The procedure was completed successfully with no delay.No further information is available.This report is for a 3.2mm three-fluted drill bit qc/needle point/145mm.This is report 1 of 1 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.Part # 03.010.103.Lot # 77p1652.Manufacturing site: (b)(4).Release to warehouse date: (b)(6) 2020.The photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device from the attachment.Visual analysis of the photo revealed that drill bit ø3.2 calibr l145 3flute had the drill bit broken.The broken piece was not observed in the evidence provided.Embedded device condition cannot be confirmed as x-ray evidence or photos were not provided.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for drill bit ø3.2 calibr l145 3flute.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 03.010.103, lot # 77p1652, manufacturing site: bettlach, release to warehouse date: 23 november 2020.A manufacturing record evaluation was performed for the finished device lot and no non-conformance was identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the drill bit ø3.2 calibr l145 3flute f/quic was broken from the distal tip, fragment was not returned.Aditionally, the remaining portion of the flutes appear to be twisted.Embedded device condition cannot be confirmed as x-ray evidence or photos were not provided.A dimensional inspection for the drill bit ø3.2 calibr l145 3flute f/quic was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the drill bit ø3.2 calibr l145 3flute f/quic would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: - drill bit 3-flutes dx.X se_079943 rev.H / rev.H dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.